A family member of mine started developing paranoid feelings and thought it was from the medication she was taking. ( 8-10 pills of oxycodone per day ). So she lessened her dose greatly ( 2-3 pills per day ) as a result of her fear and also developed additional withdrawl symptoms such as insomnia, loss of appetite, muscle spasms, etc. Although she will say the paranoia is a result of the withdrawl symptoms, I know she was experiencing this paranoia as well as some depression before she lessened her dose. Could this be her body reacting to the longevity of her use of the oxycodone?
Well, she has been using it for severe pain she has as a result
of a chronic condition she has. I would guess she has been taking it for about 1 year. I am just worried that the paranoia is from something else because she has a history of depression and suffered from schizophrenia a few years ago.
If this person has suffered from paranoia before the oxycodone, it is likely that whatever was causing that before may be returning.
If she carried a diagnosis of schiziphrenia, it is important to be aware that schizophrenia is a life long, genetically caused mental condition that needs on going management. Paranoia is one of the symptoms of schizophrenia. I would encourage her to get an evaluation by a mental health professional to see if she needs to be treated.
Getting off this stuff absent depression is almost impossible. I've found that taking just the same amount of this stuff every day ONLY as prescribed is the only possible way of co-existing with this medication.
I have been taking oxycodone along with other painkillers and tranquilizers steadily for about a solid year now( was up to 12 a day) and during a recent withdrawal I did experience paranoia and depression and still do when I stop using for more than 12 hours. Very unpleasant.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.